Vol. 12, No. 4, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 5, 1001–1309
Issue 4, 751–999
Issue 3, 493–750
Issue 2, 227–492
Issue 1, 1–225

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors' Addresses
Editors' Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
A generic slice of the moduli space of line arrangements

Kenneth Ascher and Patricio Gallardo

Vol. 12 (2018), No. 4, 751–778

We study the compactification of the locus parametrizing lines having a fixed intersection with a given line, inside the moduli space of line arrangements in the projective plane constructed for weight one by Hacking, Keel and Tevelev and for general weights by Alexeev. We show that this space is smooth, with normal crossing boundary, and that it has a morphism to the moduli space of marked rational curves which can be understood as a natural continuation of the blow up construction of Kapranov. In addition, we prove that our space is isomorphic to a closed subvariety inside a nonreductive Chow quotient.

moduli spaces, hyperplane arrangements, chow quotient, wonderful compactifications, stable pairs, birational geometry, minimal model program
Mathematical Subject Classification 2010
Primary: 14J10
Secondary: 14D20
Received: 13 March 2016
Revised: 11 August 2017
Accepted: 17 March 2018
Published: 11 July 2018
Kenneth Ascher
Mathematics Department
Massachusetts Institute of Technology
Cambridge, MA
United States
Patricio Gallardo
Department of Mathematics
Washington University in St. Louis
St. Louis, MO
United States